MAUDE Adverse Event Report: PENUMBRA, INC. RUBY COIL; HCG, KRD

PENUMBRA, INC. RUBY COIL; HCG, KRD
Model Number RBY4C1035-B
Medical Device Problem Code Failure to Advance (2524)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/24/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Evaluation of the returned ruby coil revealed an undamaged and functional device.During functional testing, the returned ruby coil was able to advance through its introducer sheath and a demonstration lantern without issue.The reported complaint could not be confirmed.Penumbra coils are visually inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure in the internal iliac artery (iia) using ruby coils, a lantern delivery microcatheter (lantern), and a non-penumbra angiographic catheter.It was noted that the patient anatomy was tortuous.During the procedure, the physician placed a ruby coil in the target vessel using the lantern.While advancing the next ruby coil within its introducer sheath, the physician experienced resistance and subsequently, was unable to advance the ruby coil past its initial position within its introducer sheath.Therefore, the ruby coil was removed.The procedure was completed using another ruby coil, a pod packing coil (pod pc), four non-penumbra coils, and the same lantern.There was no report of an adverse effect to the patient.

Brand Name
RUBY COIL
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key11262003
Report Number3005168196-2021-00195
Device Sequence Number714953
Product Code HCG
UDI-Device Identifier00814548018669
UDI-Public00814548018669
Combination Product (Y/N)Y
Initial Reporter CountryJA
PMA/510(K) Number
K173614
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 01/05/2021
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberRBY4C1035-B
Device Catalogue NumberRBY4C1035
Device Lot NumberF86947
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/14/2021
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/05/2021
Initial Report FDA Received Date02/01/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age73 YR
Date Report Sent to FDA01/01/2005